Types
Years
Months

Publications & resources

Sort by Recent Popular

ALERT: Transdermal patches

6 Jul 2017, Medication Safety

Purpose: To highlight the risks associated with the use of transdermal patches (both from the medicine and the delivery system).

ALERT: Metoprolol

5 Aug 2014, Medication Safety

This alert highlights recommended actions to reduce the risk in adults of 118.75mg oral metoprolol being administered when metoprolol 11.875mg is prescribed.

Medication Safety Watch Issue 17 cover
Medication Safety Watch – Issue 17, April 2016

12 Apr 2016, Medication Safety

Issue 17 of the Medication Safety Watch newsletter, a bulletin for all health professionals and health care managers working with medicines or patient safety.

Medication safety: Wally's story from Northland DHB

9 Jan 2018, Medication Safety

Wally had a severe reaction to a medication he was prescribed and administered despite documented warnings in place. He shares his story with Northland DHB to highlight the system errors and help prevent others from going through a similar experience.

ALERT 14: Oral Methotrexate - once weekly dosing

29 Dec 2011, Medication Safety

This alert highlights that patient harm and death have occurred when the weekly dosing schedule of methotrexate is inadvertently prescribed, dispensed or administered as an incorrect daily dose.

Safety Signal: Risk of serious adverse drug reactions

30 Sep 2015, Medication Safety

This document highlights the need for all health professionals to take note of a patient’s previous adverse drug reactions (including allergies) before prescribing, dispensing or administering medicines.

#O2TheFix toolkit

27 Mar 2019, Medication Safety

Tools developed by Waitematā DHB to encourage the safer prescribing and the best practice use of oxygen therapy, to reduce harm to patients.

New Zealand Tall Man lettering list

9 Dec 2013, Medication Safety

The New Zealand Tall Man lettering list (‘the NZ list’) includes look-alike, sound-alike medicine names that have been predicted to pose the greatest risk to patient safety.